Abstract and Applied Analysis
Volume 2004 (2004), Issue 7, Pages 603-611

Accurate solution estimates for nonlinear nonautonomous vector difference equations

Rigoberto Medina1 and M. I. Gil'2

1Departmento de Ciencias Exactas, Universidad de Los Lagos, Casilla 933, Osorno, Chile
2Department of Mathematics, Ben–Gurion University of the Negev, P.O. Box 653, Beer-Sheva 84105, Israel

Received 27 August 2002

Copyright © 2004 Rigoberto Medina and M. I. Gil'. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The paper deals with the vector discrete dynamical system xk+1=Akxk+fk(xk). Thewell-known result by Perron states that this system is asymptotically stable if AkA=const is stable and fk(x)f˜(x)=o(x). Perron's result gives no information about the size of the region of asymptotic stability and norms of solutions. In this paper, accurate estimates for the norms of solutions are derived. They give us stability conditions for (1.1) and bounds for the region of attraction of the stationary solution. Our approach is based on the “freezing” method for difference equations and on recent estimates for the powers of a constant matrix. We also discuss applications of our main result to partial reaction-diffusion difference equations.